MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84591
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulty occurred.A direxion hi-flo fathom-16 system was selected for use in a y90 mapping procedure.A radial access approach was used.During procedure, upon advancement of the direxion microcatheter thru the non-bsc diagnostic catheter, the physician noted that resistance was met within the base catheter due to the tortuous anatomy.The direxion fractured at the hub and was difficult to remove.The entire system was removed intact.The procedure was completed with another of the same device.No patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer.Returned product consisted of a direxion hi flo microcatheter with the guide wire in the shaft with a y-connector.The guide wire could not be separated from the catheter.Analysis of the tip, inner/outer shaft, and hub/strain relief included microscopic and visual inspection.Inspection revealed a complete separation of the outer shaft located 34.3 cm from the strain relief with the inner shaft stretched taught in between the separation and over the wire.Inspection of the rest of the device found no other damage or defect.The reported catheter fracture and difficulty removing were confirmed, however, the friction could not be confirmed as clinical circumstances could not be replicated.
 
Event or Problem Description

Brand Name
DIREXION HI-FLO FATHOM-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10138668
Report Number2134265-2020-07774
Device Sequence Number11212718
Product Code KRA
UDI-Device Identifier08714729839729
UDI-Public08714729839729
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2022
Device Model Number84591
Device Catalogue Number84591
Device Lot Number0025373035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2020
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer07/09/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DIAGNOSTIC CATHETER: TERUMO 5FR SARAH; DIAGNOSTIC CATHETER: TERUMO 5FR SARAH; DIAGNOSTIC CATHETER: TERUMO 5FR SARAH
Patient Age81 YR